I tried to kick my pill habits by taking 10mg methadone approx. 7 a day for 3 weeks. I then tried taking myself off by reducing the dosage daily but i must have done it way too quick. I took my last one three days ago and since then i've been vomiting, feeling terrible with muscle and joint aches, sweats, chills, ect. the bottom line question is will i be better in a couple of weeks or 5-7 days?
Yep, you went much too fast. I always recommend with methadone the slower the better. The withdrawals may last several weeks, but you will gradually feel better after the first week to 10 days. You could always return to a low dose of methadone and taper off slowly. Reducing by a few milligrams every couple of weeks as a way to prevent the withdrawals.
Hey there davisdz, i was on 150gm of methadone got fed up one day and jumped off. i lasted 6 days and then had to ring an ambulance i couldnt hack it anymore. My friend said to me that when she rang my doctor to tell him he said the physical withdrawals last 7-10 days then its the mental side of it ie the emotional side which can be as bad if not worse than the physical. im now on 80mg and slow is definately the way to go. i do 1mg a month or a fortnight depending on how im feeling. Try to stay away from anti depressants i think they are evil. you may suffer insomnia but unfortunately you may just have to stick that one out. It will all come good, Just find a dose, stabilise, then reduce slowly and excercise go for long walks. All the best, Skins1970
I was on methadone and when I stopped taking it I felt like I was bein burt acid in my veins bugs all over me never slept and always kept a knife to my chest waitin to pound it in at any minute this went on for a month a garabage can was stuck on my head and didnt eat . Please get help coming off of this WILL KILL YOU if not done correctly and under supervision.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Oct 2009 • 1 answer
Posted 1 Apr 2010 • 1 answer
Posted 27 Jun 2010 • 1 answer
Posted 19 Jul 2010 • 1 answer
Posted 9 Mar 2011 • 3 answers